This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hi, I was wondering if you could help... I am taking Wellbutrin (after being on Zoloft with good results but extreme fatigue and weight gain). My doctor bumped me up from 150mg to 300mg of Wellbutrin after I complained of extreme irritability... just very quick to get angry and can't control it, feeling very "up and down". I have been on the 300mg for almost one month and haven't noticed any resolution to the anger. I've heard (and a doctor recommended to a friend) to take 5-HTP to stabilize mood swings.
1. Is it possible that another increase in Wellbutrin would help or would it possibly increase my anger problem?
2. How long are you supposed to give Wellbutrin to get the full effects? Maybe I haven't waited long enough? It's been about 2 months total to be on Wellbutrin.
3. Can you take 5-HTP with Wellbutrin?
4. Does it sound as if I should wean off Wellbutrin and try something else?
I'm sure you wonder why I don't just ask my doc these questions... well, it is because I don't have a "regular" doctor and never have. I only see my OB-GYN. I know that Mental Health should not be of her concern (although she has never complained). I feel I am asking too many questions and having to bother her too much for any more of all this.
I appreciate any help you can offer. Thanks so much...
The problem is that you are basically treating yourself, and you are relying on medications to resolve a life problem, your anger. You are angry about something, and you should be working on that, and if you can't do it alone, ask for a referal to a good therapist. I would not recommend adding 5-htp to wellbutrin. Also, you should have an effect by now, but wellbutrin is not a particularly strong medication, and if you are going to ask for a change, ask about Lexapro,or Celexa.
Thank you. I am beginning to realize the anger-issue.... I will talk to my doctor again when my annual exam is due because I don't know what to do about meds, stop altogether or get on something else.
If you can, could you tell me from your experience if most people have weight gain and exhaustion issues with Lexapro or Celexa?
I forgot to mention earlier that every single morning I awake to completely numb and tingling fingers. I am concerned this is a serious problem with Wellbutrin... If so, I'll call me doc immediately or otherwise I will just deal with it.
I also take Wellbutrin and am concerned about numb and tingling fingers. I have been on the drug for about a week and I just started experiencing this sensation. I want to know if this is serious or not because Wellbutrin greatly helps my severe depression. My prescription increases by 100 mg every week until I reach 400 mg a day.
Is the tingling or numb sensation in my fingertips dangerous or normal?
Should I speak to my doctor about taking something else?
I took zoloft for a year afgter having baby, gained 30 pounds and was tired all the time.
they did the wellbutrin thing too, yuck i was mean as hell to everyone and I am not normally a mean person so it could be a chemical thing with you.
best thing i did was "GET OUT" get out with people, socialize, exercise, be alive again
NO drug can replace real life and real living, take an occassional xanax for anxiety if needed but try to get off all drugs@!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.